PURPOSE: To describe the concomitant occurrence of systemic cortico-steroid treatment and the development of bilateral central serous chorioretinopathy (CSC), which promptly regressed after the reduction of the drug dosage, up to its scheduled withdrawal. METHODS: Case report. RESULTS: A 46-year-old white male, with a history of monolateral CSC, had a non-Hodgkin lymphoma on his right cheek. Soon after surgical excision of the tumoral lesion, he received a standard post-operative regimen of decreasing intramuscular betamethasone for 25 days, followed by 10 day's withdrawal, then cycles of intravenous cyclophosphamide and vincristine, followed by 7-day oral prednisone, repeated monthly for three months. Fluorescein angiographies at the end of the first oral cortico-steroid cycle and before starting the second, documented the occurrence of bilateral CSC and its regression, which were chronologically related respectively to the cortico-steroid administration and withdrawal. CONCLUSIONS: This case further demonstrates that systemic cortico-steroids can be responsible for the occurrence of CSC. The patient's history should always be checked for any previous CSC episodes. In these subjects, periodical ophthalmoscopic examination is essential to discover early or asymptomatic steroid-related CSC patterns, to prevent complications of the disease.

Bilateral central serous chorioretinopathy in a patient treated with systemic cortico-steroids for non-Hodgkin lymphoma

INCORVAIA, Carlo;PARMEGGIANI, Francesco;SEBASTIANI, Adolfo
2002

Abstract

PURPOSE: To describe the concomitant occurrence of systemic cortico-steroid treatment and the development of bilateral central serous chorioretinopathy (CSC), which promptly regressed after the reduction of the drug dosage, up to its scheduled withdrawal. METHODS: Case report. RESULTS: A 46-year-old white male, with a history of monolateral CSC, had a non-Hodgkin lymphoma on his right cheek. Soon after surgical excision of the tumoral lesion, he received a standard post-operative regimen of decreasing intramuscular betamethasone for 25 days, followed by 10 day's withdrawal, then cycles of intravenous cyclophosphamide and vincristine, followed by 7-day oral prednisone, repeated monthly for three months. Fluorescein angiographies at the end of the first oral cortico-steroid cycle and before starting the second, documented the occurrence of bilateral CSC and its regression, which were chronologically related respectively to the cortico-steroid administration and withdrawal. CONCLUSIONS: This case further demonstrates that systemic cortico-steroids can be responsible for the occurrence of CSC. The patient's history should always be checked for any previous CSC episodes. In these subjects, periodical ophthalmoscopic examination is essential to discover early or asymptomatic steroid-related CSC patterns, to prevent complications of the disease.
Bandello, F.; Incorvaia, Carlo; Rosa, N.; Parmeggiani, Francesco; Costagliola, C.; Sebastiani, Adolfo
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/11392/1208570
 Attenzione

Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo

Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 13
  • ???jsp.display-item.citation.isi??? 7
social impact